hard to deal with

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2007
Total Posts : 47
   Posted 7/17/2007 4:12 PM (GMT -6)   
I am taking lamictal and abilify, as well as some others, and my abilify has given me a condition called oculo-gyration (my eyes roll into the back of my head). I take cogentin as an antidote when the condition happens, but my doctor says if i keep taking my abilify, this could be a permanent condition. I am scared about oculo-gyration and it is embarrasing when it happens, and i think i should quit my abilify. But this could mean more agonizing months to find another good medication.
I also think that the death of my ex boyfriend CJ (I am seventeen btw) has made my condition a lot worse. I have horrible anxiety when i see a ford taurus (the car that he crashed after our prom), or drive past the spot where he died. I am too afraid to drink alcohol anymore, and driving is very very scary now for me. Many things remind me of him.
Should i risk getting off my meds when i am this unstable?
"Stability is a place bipolar people only visit"
Bipolar II, rapid cycler, severe depression/hypomania, severe anxiety. Stabilized by medications.
Past: Depakote, Lexapro
Current: Lamictal, Abilify, Buspirome, Minocycline, cogentin, yasmin, omega 3, probiotics

Post Edited (allie1644) : 7/17/2007 3:26:17 PM (GMT-6)

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 7/17/2007 4:59 PM (GMT -6)   
Welcome to HW, I'm glad you found us.  I also hope you'll have the support you are looking for here.  I am sorry about you ex-boyfriend, that is a horrible thing to go through.  That definetly makes everything else worse.
I am also sorry that you are having side effects from abilify.  I am taking Geodon, and I have had side effects from it too (the right side of my face would go stiff, and my eyes were twitching/involentary eye movement) which the doc said can be a permanent thing.  My doc put me on cogentin to counter act the Geodon.  It worked almost right away, but the cogentin made me have blurry visions.  It got to the point I couldn't read anything. Right now I am taking cogentin as needed.
Like you I don't know whether to stay on the meds or not.  I really don't know what to tell you.  I am in a similar situation, so I trully sympatise with you.  Hang in there and talk to your doctor about it.  There is no guarantee whether you'll have oculo-gyration permanetly.  So tell him of all the bad symptoms you are having, and ask for an alternative med.  You should not take something that scares you.


Post Edited (olivia of course) : 7/17/2007 9:01:24 PM (GMT-6)

Veteran Member

Date Joined Mar 2006
Total Posts : 1191
   Posted 7/17/2007 5:39 PM (GMT -6)   


I have to say side effects like the ones both you and Olivia are describing are bottom line not worth the risk.  Believe me I know that finding another med that would work for you is just so overwhelming--but the one you're on, is it worth what it's doing to you?  Furthermore, in my opinion I think it is unacceptable for docs and pdocs to allow their patients to continue using these drugs that cause these types of conditions.  Unbelievable.  Just one of the many reasons I'm not on bp meds.  These doctors, honestly.

Anyway, sorry to get on a rant there, but I cannot stand the thought of people being at that much of a risk.

I wanted to give you a cyber (((((hug))))) for your loss and hard time.  I hope you have someone (maybe professional) to talk to, to help you deal.  You definitely have support here.  As far as the meds, like I said, I understand your fear.  It is a scary time for you, I will pray for you.  Please voice your concern to your doc just as you did here and go from there.

Take extra care of yourself Allie :-)

Bipolar II, Anxiety/Panic Disorder
--currently not on meds for bp--

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 7/24/2007 11:28 PM (GMT -6)   

How are the meds going with you. I hope it is going well, how are you hanging in there?


New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 9:44 PM (GMT -6)
There are a total of 2,713,221 posts in 299,171 threads.
View Active Threads

Who's Online
This forum has 153747 registered members. Please welcome our newest member, bluelight.
375 Guest(s), 15 Registered Member(s) are currently online.  Details
Bololidat, imagardener2, Bloom93, Gear, ontheflipside, BillyBob@388, Jstars, time2reclaim, genevieverusso, gumby44, gimber50, bluelight, Bunsie, Robertmp, multifacetedme

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer